Jump to content
Avant Labs

JohnMK

Members
  • Content count

    591
  • Joined

  • Last visited

Community Reputation

0 Neutral

About JohnMK

  • Rank
    Expert Member

Contact Methods

  • AIM
    chs4000uw
  • MSN
    chs4000@hotmail.com
  • Website URL
    http://
  • ICQ
    2538022
  • Yahoo
    chs4000uw

Profile Information

  • Location
    The Emerald City
  1. For what it's worth, I don't think I was imagining things when my facial skin became more oily as a result of taking 1 gram of melatonin on a nightly basis. That I'm fairly sure of. I might have noticed a slight increase in acne as well but I am less sure of that.
  2. I don't think this speaks of bipolar. Anti-depressants generally don't induce euphoria; my guess is that given enough time the effect would wane, as you got used to it. My suggestion would be to titrate more slowly, i.e. reduce your dose to the mid-point between your former and present dose, and then try 60 mg in a month, all with the approval of your doctor.
  3. Hello folks, What are your thoughts on the simultaneous use of tianeptine and reboxetine? Thank you.
  4. About five months ago I switched to a 5:1 EPA:DHA product and decided that the total 1 g of EPA I would get out of taking two pills would be sufficient to mollify my psychology. This did not pan out, and I can not be sure that it was the change in my fish oil regimen. Previous to the new product, I had been taking 6 costco extra-strength enteric coat fish oil pills per day (2 pills * 3 times), providing roughly 1.5 g of EPA and 1.2 g of DHA, I believe. I stopped listening to my iPod, I stopped going to classes, I even stopped taking finals. So the point of my post was, dropping most of the supplemental DHA out of my diet didn't improve me cognitively. Though I'm not sure it was the cause of the decline.
  5. losing on deprenyl.

    That dose is on the high end of what most people would suggest. Try cutting back to 1 mg per day. Keep it there for a month and see how you do (it might take that long for MAO-B to rebound to equilibrium). This will give you experience with taking selegiline at a dose (1 mg/day) that might be minimally effective for the reasons life-extensionists take it. At that point, experiment as you wish.
  6. A gradual downward titration makes much sense to me. Make sure the patient is aware that negative effects from withdrawal of the drug, if they occur, are due primarily to *withdrawal* itself, and won't persist. If her withdrawal should be especially severe, no matter its cause (placebo or otherwise), then a slower titration would be advised, i.e. up the dose to the midpoint of previous and present target and keep it there for a bit, then keep in mind to titrate more finely at future dose reduction points. The following is getting awfully pedantic, but if I personally (I wouldn't recommend this masochistic but interesting method for anyone but myself) needed to titrate off a medication that was particularly known to be difficult, I'd ask a mate or friend of mine to plan it for me, dole out the medication to me, and not tell me the adopted schedule or other specifics. I'd insist that either 4, 6, or 8 weeks (randomly, not human, chosen) be the schedule, and that if it's less than 8 weeks I not be told this and that my pills at the end would thus be full placebo. My doses would be placed inside an "OO" gelatin capsule with opaque exterior, remainder filled with creatine monohydrate powder so it doesn't rattle and give any clues. The titration amount (i.e. % reduction) would be random of two options as well, either a very small reduction every half week or a small reduction every week. The point being, it's best to have only the most vague and general concept that at 8 weeks out you're off the drug and that the ride to that point is smooth and that you're not too conscious of the specifics. The more that you know, sometimes -- the more difficult it is to be objective in your self-appraisal and I think success at withdrawal might be lowered.
  7. Caffeine seems to reduce the likelihood of developing Parkinson's. This is pretty dumbed down (especially the explanation as to theoretical mechanism which I think is probably wrong) but the guy's at my university so of course I'm going to pimp his site. http://staff.washington.edu/chudler/parkinc.html More links: http://www.ncbi.nlm.nih.gov/entrez/query.f...l=pubmed_docsum
  8. I think you mean anxiogenic, right?
  9. What about when you don't take reboxetine, how does the ritalin work then? I mean, does ritalin work as well for you as reboxetine, or better, or worse. Also, have you noticed anything different in the way of side effects between ritalin and reboxetine, re: blood pressure, heart rate, anxiety, etc.?
  10. Here's his website with a list of articles: http://www.psych.nyu.edu/carr/
  11. They are known to cause sedation, but I'm not sure about depression. Might be true however. Be it known however we are referring to drugs that specifically target the receptor site. Drugs that only increase neurotransmitter presence in the synaptic cleft such as amphetamine, cocaine, etc., do not have a sedative effect.
  12. a2 adrenoreceptor antagonism has pro-cognitive effects. What's wrong with that?
  13. He's just saying that to cover his ass. It's rather obvious (subjectively) that this has qualities similar to amphetamine.
  14. Beta blocker for social anxiety

    I am considering adding a beta blocker for my performance anxiety e.g. during academic tests. Any idea what the half-life is for typical beta blockers?
  15. I think the tianeptine half-life is 2.5 hours or so -- which is why it's taken three times a day.
×